Wood Buffalo RCMP is warning the public about a certain drug potentially being on the streets.
In February, the Mounties responded to multiple suspected overdoses with their preliminary investigation suggesting each took street-level GHB, also known as Liquid G, which is a central nervous system depressant.
They note it’s often placed in alcoholic beverages and may cause the person to become incapacitated due to the sedative effects. These symptoms may cause some to believe the individual is overdosing.
Side effects include sweating, loss of consciousness, hallucinations, nausea, amnesia, vomiting, exhaustion, confusion, clumsiness, sluggishness, and possibly coma/death.
GHB can be found in a liquid form or as a white powder. It can also be created to be odorless and colourless.
The RCMP is asking anyone with information on this drug and any other illegal substance is asked to contact them at 780-788-4040 or Crime Stoppers at 1-800-545-8477 (TIPS).